Alert archive / California / Wind Advisories in 2017
Wind Advisory 28, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 26, 2017, 12:20 PM PST. It took effect at Nov 27, 2017, 4:29 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 12:20 PM PST (20:20 UTC)
- In effect from
- Nov 27, 2017, 4:29 AM PST
- Expired
- Nov 27, 2017, 6:51 PM PST
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
308 WWUS76 KHNX 262020 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1220 PM PST Sun Nov 26 2017 CAZ095-098-099-270430- /O.NEW.KHNX.WI.Y.0028.171127T1500Z-171128T0000Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1220 PM PST Sun Nov 26 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 7 AM to 4 PM PST Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds increasing overnight reaching peak speeds by late morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
5 follow-up statements
132 WWUS76 KHNX 270420 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 820 PM PST Sun Nov 26 2017 CAZ095-098-099-271230- /O.CON.KHNX.WI.Y.0028.171127T1500Z-171128T0000Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 820 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds increasing overnight reaching peak speeds by late morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
525 WWUS76 KHNX 271229 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 429 AM PST Mon Nov 27 2017 CAZ095-098-099-272030- /O.EXT.KHNX.WI.Y.0028.171127T1229Z-171128T0000Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 429 AM PST Mon Nov 27 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...West northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds reaching peak speeds by late morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Hazardous travel conditions due to strong cross winds and possible reduced visibilities due to blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
180 WWUS76 KHNX 272008 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1208 PM PST Mon Nov 27 2017 CAZ095-098-099-280000- /O.CON.KHNX.WI.Y.0028.000000T0000Z-171128T0000Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1208 PM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...West northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds reaching peak speeds into early afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Hazardous travel conditions due to strong cross winds and possible reduced visibilities due to blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
781 WWUS76 KHNX 272311 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 311 PM PST Mon Nov 27 2017 CAZ089-090-281315- /O.NEW.KHNX.FG.Y.0018.171128T0900Z-171128T1800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- 311 PM PST Mon Nov 27 2017 ...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY... The National Weather Service in Hanford has issued a Dense Fog Advisory, which is in effect from 1 AM to 10 AM PST Tuesday. * VISIBILITIES...Quarter mile or less. * TIMING...Late tonight into Tuesday morning. * IMPACTS...Dangerous driving conditions. Dense fog can be very patchy in nature and can catch a driver off guard. Visibility can drop quickly in a very short distance. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ095-098-099-280300- /O.EXT.KHNX.WI.Y.0028.000000T0000Z-171128T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 311 PM PST Mon Nov 27 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...West northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Gusty winds this late afternoon and early evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Hazardous travel conditions due to strong cross winds and possible reduced visibilities due to blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
122 WWUS76 KHNX 280251 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 651 PM PST Mon Nov 27 2017 CAZ095-098-099-280400- /O.CAN.KHNX.WI.Y.0028.000000T0000Z-171128T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- 651 PM PST Mon Nov 27 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. Wind speeds have diminished below advisory level. Thus the wind advisory has been cancelled this evening. $$ CAZ089-090-281100- /O.CON.KHNX.FG.Y.0018.171128T0900Z-171128T1800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- 651 PM PST Mon Nov 27 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY... * VISIBILITIES...Quarter mile or less. * TIMING...Late tonight into Tuesday morning. * IMPACTS...Dangerous driving conditions. Dense fog can be very patchy in nature and can catch a driver off guard. Visibility can drop quickly in a very short distance. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:50 AM PST, 8 hours 30 minutes earlier.
Area forecast discussion, Nov 26, 3:50 AM PST, 8 hours 30 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 350 AM PST Sun Nov 26 2017 .SYNOPSIS... A quick moving storm will move into Central California today. This storm will bring a good chance of precipitation later today through Monday, especially areas north of Kern County. Dry and cooler weather prevails Tuesday through the end of next week with the potential for dense fog in the San Joaquin Valley. && .DISCUSSION... Higher clouds streaming through Central California this morning with precipitation moving through the north. While a strong 100knot jet is supporting the precipitation over Northern California, the edge of the jet is providing enough mixing to prevent another dense fog episode across the San Joaquin Valley. In addition, the influence of an approaching cold front is also being felt with the southerly winds blow across Central California this morning. These southerly winds are allowing a surge of warmer air across the area which will have a more difficult time reaching their dew point temperature and becoming saturated. Therefore, will concentrate on the impending storm expected over Central California during the day this Sunday and continuing into early Monday morning. Model upper air analysis has been very consistent over the past several day with the introduction of this next storm over the region. While models did show some timing uncertainty, the amplitude of the trof has been very consistent. Therefore, now that models have narrowed their timing of after day-break for Merced and a timing of late-afternoon for Fresno, will still place the bulk of the precipitation in the overnight into early Monday morning periods. Models show an area of difluent flow over Central California by 10 AM PST with the axis of the vort max lobe over California by 4 AM PST on Monday. The period between 10 PM PST tonight and 4 AM PST on Monday will be the time of cold frontal passage across Central California. Along with dynamic and orographic lift, cold frontal support will enhance precipitation production along with possible instability. At the moment, will not introduce a mention of Thunderstorms for the overnight period. Even with CAPE values reach 300 to 400 J/kg over the Northern portions of the District, the instability will support convectively driven precipitation rates at higher values. All of these ingredients will support the better precipitation efficiencies and produce the higher precipitation rates from 10 PM to 4 AM PST. Model moisture analysis is showing signs of a possible weak Atmospheric river event for this next storm. While moisture surging north is tapping into subtropical sources, the wind flow near this sources (tail-end) is turning in a direction that will cut the source in the next 12 hours. Therefore, will Northern California will see significant precipitation, the southward trajectory of the atmospheric rivers moisture will see a depletion toward lowered precipitation rates. Models shift the vort lobe east of the district by Monday afternoon as only lingering showers and clouds remain over Central California. Yet, will maintain a winter weather advisory for the Sierra Nevada from Yosemite to Kings Canyon as a foot of new snow will be possible during the 24 to 36 hours of the event. In addition to the new snow, winds over the Sierra Nevada Crest will reach speeds of 40 to 50 mph during the time of the jet max crossing in the overnight hours on Sunday/Monday. Fog could return the Valley on Tuesday ahead of another storm moving through the region. The second trof is showings signs of splitting on Wednesday during passage through Central California. Therefore, will not introduce precipitation as these systems tend to be on the drier side. While fog may be slow to return after the first storm, models do show a possible cut-off low developing toward the latter part of the week. At that time, changes in temperatures may be the biggest influence of the cut-off low. With the uncertainty of how the cut-off low will behave toward the end of the forecast period, will keep the district dry until another storm drops from the Gulf of Alaska toward the end of week. Current timing has the storm entering the West Coast later on Friday with the best chances of measurable precipitation during the Saturday/Saturday night time frame. While model uncertainty does grow during the end of the forecast cycle, model solutions do favor the trof passage next weekend. && .AVIATION... Local IFR/LIFR conditions due to fog in the San Joaquin Valley through 19Z Sunday. Precipitation spreading southward after 00Z with areas of mountain obscuring IFR conditions over the Sierra Nevada. Increasing winds with strong gusts developing over the Sierra crest. && .AIR QUALITY ISSUES... On Sunday November 26 2017...Firepalce/Wood Stove Burning Status is: No Burning Unless Registered in Fresno...Kern...Kings... Madera...Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 7 PM this evening to 1 PM PST Monday ABOVE 7000 FEET FOR THE Sierra Nevada from Yosemite to Kings Canyon /CAZ096/. && public...Molina avn/fw...DCH synopsis...Molina weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.